Finally got as stress test ordered and had it today. I don't have the official results yet but knew to ask about the QT numbers. I had a normal baseline EKG when first DX about a week in when put on Tasigna. I was switched to Gleevec after about 3 and half weeks due to side effects. That EKG was normal 2 years ago but today my QT was 396 and the QTc was 518 and considered high per the Nurse Practioner giving the test as prolonged QT. Gleevec supposedly does not cause this side effect however patients with long QT were rejected from early studies. I know I need to wait for the official report but have had serious issues with blood pressure heart rates and edema for a few months now. My insurance sucked so I had to beg to finally get this test from my primary. Now when I was doing research tonight I find that the FDA issued a warning for prolonged QT for Zofran which I have been taking from day one for the damn nausea. Has anyone else had abnormal EKGs with Gleevec or Zofran? I really think that my Onc should have told me when the FDA issued the warning last year. I am so tired of the side effects I am about to flush 10 grand worth of meds down the toilet and let nature take its course. The long QT explains the fatigue forcing me to spend most my day laying down. Any input would be helpful. Thanks
Prolonged QT issue is the culprit Gleevec or Zofran
Posted 06 July 2012 - 01:13 AM
It could be a combination of the Zofran and Gleevec. The Safety Alert says
ISSUE: FDA notified healthcare professionals and patients of an ongoing safety review and labeling changes for the anti-nausea drug Zofran (ondansetron, ondansetron hydrochloride and generics). Ondansetron may increase the risk of developing prolongation of the QT interval of the electrocardiogram, which can lead to an abnormal and potentially fatal heart rhythm, including Torsade de Pointes. Patients at particular risk for developing Torsade de Pointes include those with underlying heart conditions, such as congenital long QT syndrome, those who are predisposed to low levels of potassium and magnesium in the blood, and those taking other medications that lead to QT prolongation.
Just wondering if the Gleevec was doing its thing with reducing potassium and magnesiem levels and that contributed to it.
Posted 06 July 2012 - 03:49 AM
Might be a good idea to switch anti nausea medication.
Also check your levels of potassium and magnesium. Lots of potassium in bananas, i try to eat at least one every day.
Posted 06 July 2012 - 07:42 AM
Drugs.com is a good place to check for interactions between drugs. According to the site, http://www.drugs.com...1-787,1752-1120
Gleevec will cause the Zofran to stay in your system longer - whether that has anything to do with your QT prologation or not remains to be seen. However, if I find a moderate drug reaction and I have to take both drugs I check to see if one or the other of them can be changed.
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 06 July 2012 - 07:48 AM
Why not consider switching to Sprycel? There is no nausea with Sprycel and you would be able to get off Zofran.
I would dump Gleevec and switch meds. Your quality of life will improve.
Diagnosed 11 May 2011 (100% FiSH, 155% PCR)
with b2a2 BCR-ABL fusion transcript coding for the 210kDa BCR-ABL protein
Sprycel: 20 mg per day - taken at lights out with Quercetin and/or Magnesium Taurate
6-8 grams Curcumin C3 complex.
2015 PCR: < 0.01% (M.D. Anderson scale)
2016 PCR: < 0.01% (M.D. Anderson scale)
March 2017 PCR: 0.01% (M.D. Anderson scale)
June 2017 PCR: "undetected"
September 2017 PCR: "undetected"
Posted 06 July 2012 - 07:56 AM
Scuba he won't switch me to it because of the PAH. I also have lung disease along with the CML so it would not be a good fit. I will not be taking anymore zofran that's for sure.
Posted 07 July 2012 - 02:46 AM
I take Maxolon for the nausea, though it has eased off a fair bit with the reduction of the Gleevec to 300mg.
Posted 07 July 2012 - 04:20 AM
My Dr prescribed the same kind of anti nausea pills for me, (Metoclopramide) but another brand name, Afipran.
Havent needed them yet, knock on wood. Ginger has done the trick so far, and the nausea was definitely worst the first month. Havent even needed Ginger the last month, except for one or two days while starting on antibiotics which was also pretty hard on the stomach.
How does Maxolon work for you? Any side effects or anything to take into consideration while taking them?
Aussiegirl: If you havent tried it yet, you could perhaps try Ginger? You can try Ginger "pills" or just try to add ginger in your food.
Posted 08 July 2012 - 03:08 AM
I initially found I didn't get any side effects from Glivec, but gradually over time they started to appear. After about 18 months I started to find that I needed to take a Maxolon about every second day and this was with having ginger when I took the Glivec. Since cutting back to 300mg the nausea has almost disappeared. I also feel stronger in my muscles now, so am hoping that my other side effects eventually disappear as well. No side effects from the Maxolon, though my doc did tell me to take it 20 minutes before I took the Glivec, but I always took it after as I couldn't tell when I was going to have the nausea.
Hopefully you continue with the same level of side effects that you have now.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users